# SDR LF1R2019072200001

- Difficulty date: July 20, 2019
- Submitted: July 29, 2019
- Operation: General aviation
- Aircraft: N479ST
- Make and model: Pilats PC1245
- Aircraft serial: 354
- Aircraft time: 8,386 hours, 7,893 cycles
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Proximity Switch
- Part number: 72A1602
- Condition: Failed
- Location: Te Flap
- Part time: 8,386 hours, 7,893 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

THE FLAPS FAIL CAUTION LIGHT ILLUMINATED UPON RETRACTION FROM THE 15 DEGREE SETTING ON CLIMBOUT. THE FAILURE OCCURRED WITHIN 2 – 3 SECONDS OF THE FLAP SELECTION.  A RESULTANT PUSHER CAUTION LIGHT ILLUMINATED APPROXIMATELY 3 – 5 SECONDS LATER. THE CLIMB WAS CONTINUED MAINTAINING A SAFE AIRSPEED OF 150 KNOTS, WHICH IS WITHIN THE SPEED RANGE FOR FLAPS EXTENDED. THE FLAPS FAILURE IN FLIGHT PROCEDURE IN THE AIRCRAFT QRH WAS COMPLETED WITH VERIFICATION THAT NO CIRCUIT BREAKERS WERE OPEN. THE QRH WAS AGAIN CONSULTED FOR THE PUSHER SYSTEM MALFUNCTION” PROCEDURE. ASSUMING THE AIRCRAFT WAS NO LONGER PROTECTED FROM STALLS, THE SAFE OPERATING AIRSPEEDS WERE BRIEFED FOR THE ESTIMATE FLAP POSITION. AN AIRBORNE PUSHER SYSTEM CHECK WAS COMPLETED SUCCESSFULLY, WITH THE PUSHER LIGHT REMAINING ILLUMINATED. THERE WERE NO ADVERSE CONTROL FORCES THAT WOULD INDICATE AN ASYMMETRIC FLAP CONDITION. NO EXCESS AILERON TRIM WAS REQUIRED TO MAINTAIN LEVEL FLIGHT. WITH THE PUSHER OPERATING IN THE PUSHER SAFE MODE, FLIGHT WAS CONTINUED TO ITS DESTINATION. UPON LANDING, A FLAP RESET PROCEDURE WAS PERFORMED AND THE FLAP FAIL CAUTION LIGHT EXTINGUISHED. UPON EXTENSION OF FLAPS FROM ZERO TO FIFTEEN DEGREES, THE FLAPS FAIL LIGHT ILLUMINATED AGAIN. THE SUSPECTED CAUSE IS A FLAP CONTROL WARNING UNIT BUT HAS NOT BEEN DETERMINED PRIOR TO SUBMISSION OF THIS REPORT. WORK IS IN PROGRESS TO RESOLVE THE ISSUE AND AN ADDENDUM TO  THIS REPORT WILL BE SUBMITTED. SUPPLEMENTAL INFORMATION: INSPECTED AIRCRAFT FLAPS SYSTEM. FOUND TWO DISCREPANCIES CAUSING THE FLAP FAILURE. THE LT FLAP ROTATION TRANSMITTER ADAPTER BECAME DISCONNECTED INTERNALLY. THE SCREW HOLDING THE ROTATION "TARGET" TO THE DRIVE SHAFT HAD BACKED OUT. THIS PREVENTED ROTATION INFORMATION TO BE TRANSMITTED TO THE FLAP COMPUTER WHICH CAUSED A SHUTDOWN. IN THE COURSE OF TROUBLESHOOTING THE SYSTEM, THE RT FLAP PROXIMITY SENSOR FAILED ELECTRICALLY. IT WOULD NOT CONSISTENTLY TRANSMIT SIGNAL TO FLAP COMPUTER. THE LT FLAP ROTATION TRANSMITTER ADAPTER WAS ORIGINAL TO THE AIRCRAFT ANF HAD 8386.0 HOURS IN SERVICE. IT IS ALSO ASSUMED THAT THE PROXIMITY SWITCH IS ORIGINAL.
